Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 955, NWS Seattle, WA

April 7, 2012

NWS Seattle, WA issued this small craft advisory at Apr 7, 2012, 2:49 AM PDT. It took effect at Apr 7, 2012, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 2:49 AM PDT (09:49 UTC)
In effect from
Apr 7, 2012, 5:00 PM PDT
Expired
Apr 7, 2012, 8:43 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WHUS76 KSEW 070949
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 AM PDT SAT APR 7 2012

PZZ130-150-071800-
/O.CAN.KSEW.SI.Y.0017.120407T1200Z-120408T0700Z/
/O.NEW.KSEW.SC.Y.0955.120408T0000Z-120408T0600Z/
/O.EXT.KSEW.GL.A.0024.120408T0600Z-120408T1900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
249 AM PDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...
...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...


THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* WIND...EAST WINDS 15 TO 25 KNOTS THIS EVENING WILL INCREASE
  BEFORE MIDNIGHT...POSSIBLY REACHING 25 TO 35 KNOTS. THE WINDS
  WILL DIMINISH SUNDAY AFTERNOON. 

* SEAS...4 TO 7 FEET IN THE WEST ENTRANCE AND 5 TO 9 FEET OVER THE
  ADJACENT COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ156-170-173-176-071800-
/O.NEW.KSEW.SC.Y.0955.120408T0100Z-120408T1800Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
249 AM PDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT
SUNDAY. 

* WIND...EAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
375 
WHUS76 KSEW 071543
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
843 AM PDT SAT APR 7 2012

PZZ130-150-072345-
/O.NEW.KSEW.SI.Y.0018.120407T1543Z-120408T0600Z/
/O.CAN.KSEW.SC.Y.0955.120408T0000Z-120408T0600Z/
/O.CON.KSEW.GL.A.0024.120408T0600Z-120408T1900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
843 AM PDT SAT APR 7 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE WEST ENTRANCE
TO THE U.S. STRAIT OF JUAN DE FUCA AND THE NEAR SHORE WATERS FROM
CAPE FLATTERY TO JAMES ISLAND OUT TO 10 NM UNTIL 11 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WIND...EASTERLY 15 TO 25 KNOTS...POSSIBLY RISING TO GALE FORCE
  OR TO NEAR 35 KNOTS LATE TONIGHT.

* SEAS...3 TO 5 FEET...BUILDING TO 4 TO 7 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ156-170-173-176-072345-
/O.CAN.KSEW.SC.Y.0955.120408T0100Z-120408T1800Z/
/O.NEW.KSEW.SI.Y.0018.120408T0100Z-120408T1800Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
843 AM PDT SAT APR 7 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE COASTAL WATERS
EXCLUDING JAMES ISLAND TO POINT GRENVILLE OUT TO 10 NM FROM 6 PM
THIS EVENING TO 11 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
11 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WIND...RISING FROM THE EAST AT 15 TO 25 KNOTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 8:30 PM PDT, 6 hours 19 minutes earlier.

Area forecast discussion, Apr 6, 8:30 PM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PDT FRI APR 6 2012

.SYNOPSIS...ISOLATED SHOWERS WILL DIMINISH ACROSS WESTERN WASHINGTON
TONIGHT. HIGH PRESSURE WILL BUILD INTO THE PACIFIC NORTHWEST THIS
WEEKEND FOR DRY WEATHER AND WARMER TEMPERATURES. AN UPPER TROUGH
WILL BRING CLOUDS AND A CHANCE OF SHOWERS THROUGH MUCH OF NEXT WEEK.

&&

.SHORT TERM...THE UPPER LEVEL TROUGH THAT HAS BEEN OVER THE AREA FOR
THE LAST FEW DAYS SHIFTED A BIT INLAND TODAY. THIS RESULTED IN
WEAKER AND MORE ISOLATED SHOWERS TODAY COMPARED TO THE LAST COUPLE
OF DAYS. SHOWERS SHOULD END THIS EVENING AS AN UPPER LEVEL RIDGE
BEGINS BUILDING OVER THE AREA FROM THE WEST AND DRIER MORE STABLE
AIR MOVES IN.

AN UPPER LEVEL RIDGE WILL BE OVER THE AREA ON SATURDAY WITH LOW
LEVEL OFFSHORE FLOW. THIS WILL GIVE A MOSTLY SUNNY AND WARMER DAY
WITH HIGHS WARMING TO NEAR NORMAL.

MODELS CONTINUE TO FLIP-FLOP ON PRECIPITATION CHANCES FOR SUNDAY.
THE CURRENT FORECAST OF SOME LOW POPS FOR THE FAR SOUTHWEST PART OF
THE FORECAST AREA IN THE AFTERNOON AND DRY ELSEWHERE LOOKS GOOD FOR
NOW. CLOUDS WILL PROBABLY BE ON THE INCREASE ELSEWHERE SUNDAY.

ON MONDAY...MOIST SOUTHERLY FLOW ALOFT WILL INCREASE...BRINGING A
CHANCE OF SHOWERS TO ALL AREAS. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...AN UPPER LEVEL LOW WILL REMAIN
OVER THE PAC NW THROUGHOUT THE LONG TERM PERIOD. THERE IS A THREAT
OF ISOLATED TO SCATTERED SHOWERS EACH DAY BUT NOTHING TOO ORGANIZED
- NO SIGNIFICANT FRONTS CROSSING THE AREA. EXPECT PARTLY SUNNY TO
MOSTLY CLOUDY SKIES WITH NEAR NORMAL TEMPERATURES. 33

&&

.HYDROLOGY...THERE IS NO THREAT OF RIVER FLOODING IN THE FORECAST
AREA DURING THE NEXT 7 DAYS. 33

&&

.AVIATION...AN UPPER LEVEL TROUGH WILL WEAKEN OVER W WA TONIGHT THEN
GIVE WAY 12Z-18Z SATURDAY AS AN UPPER LEVEL SHORTWAVE RIDGE MOVES
OVER THE AREA...AND DRY E-NE OFFSHORE LOW LEVEL FLOW DEVELOPS. WITH
MAINLY SCT CLOUDS AROUND W WA AT 03Z...THE AIR MASS WILL STILL
STABILIZE RAPIDLY THIS EVENING AND DRY OVERNIGHT. SOME PATCHY FOG OR
STRATUS IS POSSIBLE OVER THE S PUGET SOUND AND SW INTERIOR AREAS
12Z-16Z...OTHERWISE GOOD VFR CONDITIONS WILL PREVAIL THROUGH
SATURDAY.

KSEA...ONLY SCT CLOUDS EXPECTED THIS EVENING AND CLEARING OVERNIGHT.
DEWPOINTS ARE LOW ENOUGH SO THAT FOG/STRATUS WILL NOT BE A FACTOR
SATURDAY MORNING. SURFACE WINDS THIS EVENING WILL BE 3-6 KT. THE
DIRECTION WILL PROBABLY BE ERRATIC THROUGH ABOUT 06Z WHEN N WINDS
WILL BEGIN TO TAKE OVER. KAM

&&

.MARINE...THE WEAK SURFACE RIDGE OVER W WA THIS EVENING WILL SHIFT
OVER E WA BY 12Z...WHILE A LARGE LOW PRESSURE SYSTEM ABOUT 650 NM SW
OF THE WA COAST DEVELOPS OVER THE NE PACIFIC. E-NE OFFSHORE FLOW
WILL DEVELOP AFTER MIDNIGHT. A SCA IS UP FOR THE WEST ENTRANCE OF
THE STRAIT AND THE ADJOINING COASTAL WATERS STARTING 12Z SATURDAY
FOR INCREASING NE WINDS. THERE IS NO QUESTION THAT WINDS WILL
EVENTUALLY REACH SCA LEVELS SOMETIME SATURDAY OR SATURDAY
NIGHT...BUT HOW SOON IS STILL TO BE DETERMINED. A GALE WATCH HAS
BEEN POSTED FOR THE SAME AREA LATE SATURDAY NIGHT AND SUNDAY...BUT
THE 00Z NAM WINDS DO NOT SEEM STRONG ENOUGH TO SUPPORT A GALE. WILL
AWAIT THE 00Z WRF-GFS MODEL. THE FORCING FOR THE INCREASED OFFSHORE
FLOW SATURDAY NIGHT IS CLEAR...A FRONT WINDING AROUND THE OFFSHORE
LOW WILL BE MOVING NORTHWARD TOWARD OVER THE OFFSHORE WATERS
SATURDAY NIGHT...RESULTING IN TIGHTENING NE PRESSURE GRADIENTS. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY WESTERN STRAIT OF JUAN DE FUCA AND
     ADJOINING COASTAL ZONE PZZ150.
    .GALE WATCH LATE SATURDAY NIGHT THROUGH SUNDAY MORNING WESTERN
     STRAIT OF JUAN DE FUCA AND ADJOINING COASTAL ZONE PZZ150.

FOR AN ILLUSTRATED FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:43 AM PDTSmall Craft Advisory for WindsSEW33 hr
Apr 7, 3:02 PM PDTGale WarningSEW21 hr
Apr 7, 3:02 PM PDTSmall Craft AdvisorySEW5 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.